Queueing Systems

, Volume 48, Issue 1–2, pp 45–73

A Large Closed Queueing Network Containing Two Types of Node and Multiple Customer Classes: One Bottleneck Station

  • Vyacheslav M. Abramov
Article

Abstract

The paper studies a closed queueing network containing two types of node. The first type (server station) is an infinite server queueing system, and the second type (client station) is a single server queueing system with autonomous service, i.e. every client station serves customers (units) only at random instants generated by strictly stationary and ergodic sequence of random variables. It is assumed that there are r server stations. At the initial time moment all units are distributed in the server stations, and the ith server station contains Ni units, i=1,2,...,r, where all the values Ni are large numbers of the same order. The total number of client stations is equal to k. The expected times between departures in the client stations are small values of the order O(N−1) (N=N1+N2+...+Nr). After service completion in the ith server station a unit is transmitted to the jth client station with probability pi,j (j=1,2,...,k), and being served in the jth client station the unit returns to the ith server station. Under the assumption that only one of the client stations is a bottleneck node, i.e. the expected number of arrivals per time unit to the node is greater than the expected number of departures from that node, the paper derives the representation for non-stationary queue-length distributions in non-bottleneck client stations.

closed queueing network autonomous service multiple customer classes bottleneck stochastic calculus martingales and semimartingales 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    V.M. Abramov, A large closed queueing network with autonomous service and bottleneck, Queueing Systems 35 (2000) 23-54.Google Scholar
  2. [2]
    V.M. Abramov, Some results for large closed queueing networks with and without bottleneck: Upand down-crossings approach, Queueing Systems 38 (2001) 149-184.Google Scholar
  3. [3]
    S.V. Anulova and R.Sh. Liptser, Diffusion approximation for processes with normal reflection, Theory Probab. Appl. 35 (1990) 413-423.Google Scholar
  4. [4]
    A.A. Borovkov, Stochastic Processes in Queueing Theory(Springer, Berlin, 1976).Google Scholar
  5. [5]
    A.A. Borovkov, Asymptotic Methods in Queueing Theory(Wiley, New York, 1984).Google Scholar
  6. [6]
    Y.-J. Chao, Weak convergence of a sequence of semimartingales to a diffusion with discontinuous drift and diffusion coefficients, Queueing Systems 42 (2002) 153-188.Google Scholar
  7. [7]
    H. Chen and A. Mandelbaum, Discrete flow networks: Bottleneck analysis and fluid approximations, Math. Oper. Res. 16 (1991) 408-446.Google Scholar
  8. [8]
    H. Chen and A. Mandelbaum, Discrete flow networks: Diffusion approximations and bottlenecks, Ann. Probab. 19 (1991) 1463-1519.Google Scholar
  9. [9]
    C. Dellacherie, Capacités et Processus Stochastiques(Springer, Berlin, 1972).Google Scholar
  10. [10]
    C. Knessl, B.J. Matkovsky, Z. Schuss and C. Tier, Asymptotic analysis of a state dependent M/G/1 queueing system, SIAM J. Appl. Math. 46(3) (1986) 483-505.Google Scholar
  11. [11]
    C. Knessl, B.J. Matkovsky, Z. Schuss and C. Tier, The two repairmen problem: A finite source M/G/2 queue, SIAM J. Appl. Math. 47(2) (1987) 367-397.Google Scholar
  12. [12]
    C. Knessl, B.J. Matkovsky, Z. Schuss and C. Tier, A Markov modulated M/G/1 queue I. Stationary distribution, Queueing Systems 1 (1987) 355-374.Google Scholar
  13. [13]
    C. Knessl, B.J.Matkovsky, Z. Schuss and C. Tier, A Markov modulated M/G/1 queue II. Busy period and time for buffer overflow, Queueing Systems 1 (1987) 375-399.Google Scholar
  14. [14]
    C. Knessl, B.J. Matkovsky, Z. Schuss and C. Tier, Busy period distribution in state dependent queues, Queueing Systems 2 (1987) 285-305.Google Scholar
  15. [15]
    C. Knessl and C. Tier, Asymptotic expansions for large closed queueing networks, J. Assoc. Comput. Mach. 37 (1990) 144-174.Google Scholar
  16. [16]
    Y. Kogan, and R.Sh. Liptser, Limit non-stationary behavior of large closed queueing networks with bottlenecks, Queueing Systems 14 (1993) 33-55.Google Scholar
  17. [17]
    Y. Kogan, R.Sh. Liptser and M. Shenfild, State dependent Benês buffer model with fast loading and output rates, Ann. Appl. Probab. 5 (1995) 97-120.Google Scholar
  18. [18]
    Y. Kogan, R.Sh. Liptser and A.V. Smorodinskii, Gaussian diffusion approximation of closed Markov model of computer networks, Problems Inform. Transmission 22 (1986) 38-51.Google Scholar
  19. [19]
    T. Konstantopoulos, S.N. Papadakis and J. Walrand, Functional approximation theorems for controlled queueing systems, J. Appl. Probab. 31 (1994) 765-776.Google Scholar
  20. [20]
    E.V. Krichagina, R.Sh. Liptser and A.A. Puhalskii, Diffusion approximation for system with arrivals depending on queue and arbitrary service distribution, Theory Probab. Appl. 33 (1988) 114-124.Google Scholar
  21. [21]
    E.V. Krichagina and A.A. Puhalskii, A heavy traffic analysis of closed queueing system with GI/8 service center, Queueing Systems 25 (1997) 235-280.CrossRefGoogle Scholar
  22. [22]
    N.V. Krylov and R. Liptser, On diffusion approximation with discontinuous coefficients, Stochastic Process. Appl. 102 (2002) 235-264.Google Scholar
  23. [23]
    R.Sh. Liptser, A large deviation problem for simple queueing model, Queueing Systems 14 (1993) 1-32.Google Scholar
  24. [24]
    R.Sh. Liptser and A.N. Shiryayev, Statistics of Random Processes, Vols. I, II (Springer, Berlin, 1977/1978).Google Scholar
  25. [25]
    R.Sh. Liptser and A.N. Shiryayev, Theory of Martingales(Kluwer, Dordrecht, 1989).Google Scholar
  26. [26]
    A. Mandelbaum and W.A. Massey, Strong approximations for time dependent queues, Math. Oper. Res. 20 (1995) 33-64.Google Scholar
  27. [27]
    A. Mandelbaum, W.A. Massey and M.I. Reiman, Strong approximations for Markovian service networks, Queueing Systems 30 (1998) 149-201.CrossRefGoogle Scholar
  28. [28]
    A. Mandelbaum and G. Pats, State-dependent queues: approximations and applications, in: IMA Volumes in Mathematics and Its Applications, eds. F.P. Kelly and R.J. Williams, Vol. 71 (Springer, Berlin, 1995) pp. 239-282.Google Scholar
  29. [29]
    A. Mandelbaum and G. Pats, State-dependent stochastic networks, Part I. Approximations and applications with continuous diffusion limits, Ann. Appl. Probab. 8 (1998) 569-646.Google Scholar
  30. [30]
    G. Pólya and G. Szegö, Aufgaben und Lehrsatze aus der Analysis, Erster Band: Reihen, Integralrechnung, Functionentheorie(Springer, Berlin, 1964).Google Scholar
  31. [31]
    M.I. Reiman and B. Simon, A network of priority queues in heavy traffic: One bottleneck station, Queueing Systems 6 (1990) 33-58.Google Scholar
  32. [32]
    A.V. Skorokhod, Stochastic equations for diffusion processes in a bounded region, Theory Probab. Appl. 6 (1961) 264-274.Google Scholar
  33. [33]
    H. Tanaka, Stochastic differential equations with reflected boundary condition in convex regions, Hiroshima Math. J. 9 (1979) 163-177.Google Scholar
  34. [34]
    W. Whitt, Open and closed models for networks of queues, AT&T Bell. Lab. Tech. J. 63 (1984) 1911-1979.Google Scholar
  35. [35]
    R.J. Williams, On approximation of queueing networks in heavy traffic, in: Stochastic Networks. Theory and Application, eds. F.P. Kelly, S. Zachary and I. Ziedins (Oxford Univ. Press, Oxford, 1996) pp. 35-56.Google Scholar
  36. [36]
    R.J. Williams, An invariance principle for semimartingale reflecting Brownian motion in orthant, Queueing Systems 30 (1998) 5-25.CrossRefGoogle Scholar
  37. [37]
    R.J. Williams, Diffusion approximation for open multiclass queueing networks: Sufficient conditions involving state space collapse, Queueing Systems 30 (1998) 27-88.Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Vyacheslav M. Abramov
    • 1
  1. 1.The Sackler Faculty of Exact Sciences, School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations